Mental Health Channel
Topics & Medications
Quicklinks
Related Channels

Mellaril Overdose

Symptoms of a Mellaril overdose can include low blood pressure, a slow or rapid heart rate, and difficulty breathing. Treatment for an overdose on Mellaril may include giving certain medicines, "pumping the stomach," or administering supportive care (which consists of treating symptoms that occur as a result of the overdose).

An Introduction to Mellaril Overdose

Mellaril® (thioridazine) is a medication that is used to treat schizophrenia. As with all medicines, it is possible for a person to overdose on Mellaril. The specific Mellaril overdose effects will vary depending on a number of factors, including how much Mellaril was taken and whether it was taken with any other medicines, drugs, and/or alcohol.
 

Symptoms of a Mellaril Overdose

If a person overdoses on Mellaril, the symptoms can vary. Some commonly reported symptoms of an overdose on a phenothiazine (such as Mellaril) include:
 
  • Irregular heart rhythms (arrhythmias)
  • Low blood pressure (hypotension)
  • A slow heart rate (bradycardia) or rapid heart rate (tachycardia)
  • Drowsiness
  • Confusion or agitation
  • Seizures
  • Difficulty breathing
  • Intestinal obstruction (blockage)
  • Coma.
     

Treatment for a Mellaril Overdose

The treatment for a Mellaril overdose will vary. If the Mellaril overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, once Mellaril has been absorbed into the body, there is no treatment that can remove it quickly. Therefore, in these cases, treatment involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV)
  • Careful monitoring of the heart rhythm and blood pressure
  • Medications for arrhythmias, seizures, or other complications
  • Other treatments based on complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Mellaril.
5 Common Relationship Mistakes for Adults With ADHD

Mellaril Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.